MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VAN PS OPEN INTL FEM-LT 57.5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VAN PS OPEN INTL FEM-LT 57.5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Scar Tissue (2060)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: china.The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 141232, biomet cc cruciate tray 67mm lot# j6908834 mdr: 0001825034-2023-01142.183620, vngd ps tib brg 10x63/67mm lot# 409900 mdr: 0001825034-2023-01143.11-150840, bmet arcom ap pat 3pst 31mm sm lot# unk mdr: 0001825034-2023-01195.Additional associated products: unk bone cement.
 
Event or Problem Description
It was reported an initial left total knee arthroplasty was performed.Subsequently one year, two months post procedure the patient began 1st stage revision due to infection and loosening.During the revision noted inflammatory scar tissue to joint cavity and a pus cavity to lateral platform of femoral condyle.The femur and tibia components exchanged with antibiotic cement spacers, unknown if patella was removed.Treated with antibiotics.The 2nd stage revision was completed with competitor products.No further information provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information. it was reported that approximately 1 year post initial total knee arthroplasty, the patient was revised due to inflammatory scar tissue and loosening, both attributed to an infectious process.During the investigation process a review of the sterile certifications for the femoral, tibial, and bearing components were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VAN PS OPEN INTL FEM-LT 57.5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16991857
Report Number0001825034-2023-01141
Device Sequence Number3454770
Product Code HRY
UDI-Device Identifier00880304270862
UDI-Public(01)00880304270862(17)300531(10)J6791852
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number183122
Device Lot NumberJ6791852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale